MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NEPHROMAX; CATHETER, NEPHROSTOMY

BOSTON SCIENTIFIC CORPORATION NEPHROMAX; CATHETER, NEPHROSTOMY
Model Number M0062101170
Medical Device Problem Codes Material Separation (1562); Difficult to Open or Remove Packaging Material (2922)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that a nephromax nephrostomy balloon catheter was used in the kidney during a percutaneous nephrolithonomy (pcnl) procedure performed on (b)(4) 2022.It was reported that the balloon protective sleeve was not removed from the device prior to use.Ultimately, the balloon protective sleeve detached inside the patient and was retained after a procedure.A percutaneous nephrolithonomy (pcnl) surgery was performed to retrieve the detached sleeve.The procedure was completed at this time.Note: a photo submitted by the customer shows two balloon protective sleeves outside patient and it could be observed that one of the balloon protective sleeves had residues.There were no patient complications reported as a result of this event and the patient is expected to fully recover.It was reported that the patient was admitted to the hospital beyond the standard of care.No further information has been obtained despite good faith efforts.
 
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.(b)(4).The complainant indicated that the device is not available for return; therefore, a problem analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.

Brand Name
NEPHROMAX
Common Device Name
CATHETER, NEPHROSTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC IRELAND LIMITED
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key14674156
Report Number3005099803-2022-03108
Device Sequence Number5538509
Product Code LJE
UDI-Device Identifier08714729012641
UDI-Public08714729012641
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K121614
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0062101170
Device Catalogue Number210-117
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/16/2022
Initial Report FDA Received Date06/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown